Alert archive / Nevada / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 22, NWS Reno, NV

June 2, 20094 counties in Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jun 2, 2009, 2:21 PM PDT for 4 counties in Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2009, 2:21 PM PDT (21:21 UTC)
Expired
Jun 2, 2009, 2:45 PM PDT
In force
24 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 022121
SVRREV
NVC005-019-029-031-510-022145-
/O.NEW.KREV.SV.W.0022.090602T2121Z-090602T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
221 PM PDT TUE JUN 2 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARSON CITY IN WESTERN NEVADA...
  NORTH CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
  EXTREME WEST CENTRAL LYON COUNTY IN WESTERN NEVADA...
  SOUTHWESTERN STOREY COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF VIRGINIA CITY...
  EXTREME SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 245 PM PDT

* AT 216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR US 50 AT CARSON CITY-LYON CO LINE...OR 8
  MILES EAST OF CARSON CITY...AND MOVING NORTH AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...DAYTON...VIRGINIA CITY...CARSON CITY
  AIRPORT...US 50 AT CARSON CITY-LYON CO LINE AND NV 341 AT
  WASHOE-STOREY CO LINE.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 3940 11976 3939 11947 3906 11952 3907 11975
TIME...MOT...LOC 2121Z 183DEG 15KT 3916 11963

$$

RC
2 follow-up statements
000 
WWUS55 KREV 022135
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
235 PM PDT TUE JUN 2 2009

NVC005-019-029-031-510-022145-
/O.CON.KREV.SV.W.0022.000000T0000Z-090602T2145Z/
STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV-
235 PM PDT TUE JUN 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT
FOR EASTERN CARSON CITY...NORTH CENTRAL DOUGLAS...EXTREME SOUTH
CENTRAL WASHOE...EXTREME WEST CENTRAL LYON AND SOUTHWESTERN STOREY
COUNTIES...

AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR JUNCTION US 50 AND NV 341...OR 7
MILES SOUTH OF VIRGINIA CITY...MOVING NORTH AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...DAYTON...GOLD HILL...SIX MILE
  CANYON...VIRGINIA CITY...CARSON CITY AIRPORT AND DAYTON VALLEY
  AIRPARK.

LAT...LON 3940 11976 3939 11947 3906 11952 3907 11975
TIME...MOT...LOC 2135Z 183DEG 15KT 3922 11963

$$
RC
000 
WWUS55 KREV 022144
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
244 PM PDT TUE JUN 2 2009

NVC005-019-029-031-510-022154-
/O.EXP.KREV.SV.W.0022.000000T0000Z-090602T2145Z/
STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV-
244 PM PDT TUE JUN 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARSON CITY...NORTH
CENTRAL DOUGLAS...EXTREME SOUTH CENTRAL WASHOE...EXTREME WEST CENTRAL
LYON AND SOUTHWESTERN STOREY COUNTIES WILL EXPIRE AT 245 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 3 PM 
PDT...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND 
BRIEF HEAVY RAINS.

IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THE
STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO.
CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR
WARNING PROCESS.

LAT...LON 3940 11976 3939 11947 3906 11952 3907 11975
TIME...MOT...LOC 2144Z 183DEG 15KT 3926 11963

$$
RC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:54 AM PDT, 11 hours 27 minutes earlier.

Area forecast discussion, Jun 2, 2:54 AM PDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
254 AM PDT TUE JUN 2 2009

.SHORT TERM...
ACTIVE THUNDERSTORM PATTERN CONTINUES ACROSS THE REGION...WITH AN
UPPER LOW SPINNING OFF THE CA COAST AND SENDING SEVERAL SHORTWAVE
THROUGH THE AREA. CURRENTLY...THERE IS A SHORTWAVE TROUGH MOVING
ACROSS THE RENO-TAHOE AREA...KICKING OFF SOME ISOLATED SHOWERS VERY
EARLY THIS MORNING. THIS SHORTWAVE SLOWED DOWN SIGNIFICANTLY
YESTERDAY...AND COULD HAVE REALLY ENHANCED THE STORMS ACROSS OUR
AREA...BUT JUST DIDNT GET HERE IN TIME. THIS SHORTWAVE WILL BE
PUSHING OUT OF THE AREA THROUGH THE REST OF THIS MORNING AND WONT
REALLY MAKE MUCH OF AN IMPACT TO OUR WEATHER OTHER THAN SOME
ISOLATED LIGHT SHOWERS THIS MORNING.

THUNDERSTORMS HAVE BEEN DEVELOPING EACH DAY EVEN WITHOUT THE NEED OF
AN UPPER LEVEL FEATURE...BUT IF AN UPPER FEATURE WERE TO LINE UP
WITH AFTERNOON INSTABILITY...WE COULD EXPECT TO SEE SOME SEVERE
STORMS. FLASH FLOODING DOES REMAIN A THREAT THROUGH THE SHORT
TERM...BUT WITH STORMS HAVING MOVEMENT OF 10-15 KTS...THIS MAY LIMIT
HEAVY RAIN SHOWERS FROM STAYING OVER ANY ONE AREA AT A TIME.
TRAINING STORMS MAY STILL POSE A PROBLEM FOR FLASH FLOODS AND WILL
BE MONITORED THIS AFTN.

FOR TODAY...THUNDERSTORMS WILL MAINLY STICK CLOSER TO THE LOW...IN
THE EASTERN CA AND ALONG THE SIERRA FRONT. WIND SHEAR ALOFT
INCREASES AS THE UPPER LOW MOVES CLOSER TO THE CA SHORE. INSTABILITY
WILL INCREASE WITH DAYTIME HEATING...SPREADING NUMEROUS TO SCATTERED
THUNDERSTORMS ACROSS THE AREA. STORMS WILL INITIATE OVER THE HIGH
SIERRA AND THEN SPREAD NORTH AND EAST THROUGH THE AFTERNOON. BULK
SHEAR VALUES OF 35-40 KTS AND INSTABILITY OF 200-400 J/KG WILL
COMBINE FOR SOME MARGINALLY SEVERE STORMS TODAY...WITH HEAVY
RAINFALL...SMALL HAIL...AND GUSTY WINDS. NOT OUT OF THE QUESTION
TO GET AN ISOLATED SEVERE DEVELOPMENT TODAY...BUT NOT REALLY SEEING
ANY SIGNIFICANT UPPER LEVEL FEATURE THAT MAY PUSH CONVECTION TO THE
NEXT LEVEL TODAY.

WEDNESDAY...THE LOW CONTINUES TO SLOWLY PUSH INLAND...WITH THE JET
STREAM PUNCHING UP INTO THE WESTERN GREAT BASIN. THE LEFT EXIT
REGION OF THE JET WILL BE DIRECTLY OVER US...ENHANCING WIND SHEAR
AND DIFFLUENCE ALOFT. ALSO EXPECTED TO MOVE THROUGH THE AREA WED
AFTN...A SHORTWAVE WILL BE ROUNDING OUT THE BASE OF THE TROUGH AND
THEN PUSHING UP THE SIERRA CREST WITH A NEGATIVE TILT. MODEL
SOUNDINGS CONTINUE TO LOOKS VERY FAVORABLE FOR SEVERE DEVELOPMENT
WITH LONG CURVED HODOGRAPHS. BULK SHEAR VALUES OF 35-40 KTS WILL
COMBINE WITH BETTER INSTABILITY 300-500 J/KG. THIS MEANS THAT WE
SHOULD SEE A BETTER SHOT AT GETTING SOME SEVERE DEVELOPMENT WITH
HAIL AND STRONG DOWNBURST WINDS. DYNAMICS FROM THE SHORTWAVE WILL
KEEP CONVECTION GOING WELL INTO WED NIGHT.

THURSDAY...UPPER LOW BEGINS TO MOVE OVER THE AREA...WITH TEMPS ALOFT
DROPPING TO BELOW ZERO AT 700MB. THIS WILL KEEP US UNSTABLE ENOUGH
TO GET SOME SCATTERED SHOWERS AND THUNDERSTORMS...BUT WITH THE JET
MOVING OUT OF THE AREA THE SEVERE THREAT WILL BE LESS. HOON

.LONG TERM...FRIDAY THROUGH MONDAY...
NO MAJOR CHANGES TO THE EXTENDED.  MODELS IN GOOD AGREEMENT THROUGH
SUNDAY MORNING FINALLY EJECTING THE UPPER LOW OFF THE CA COAST.
UPPER LOW WILL MOVE ONSHORE FRIDAY AND BOTH THE GFS AND ECMWF WANT
TO SPLIT THE LOW INTO TWO PIECES...ONE WHICH WILL TRACK QUICKLY
NORTHEAST OF THE AREA...AND THE OTHER WHICH WILL MOVE SLOWLY OUT OF
SOUTHERN CA BY SUNDAY INTO MONDAY.

PLENTY OF MOISTURE AND COLD POOL DRIVEN INSTABILITY WILL LEAD TO
SHOWERS AND THUNDERSTORMS ACROSS FORECAST AREA FRIDAY AS THE UPPER
LOW SPLITS OVERHEAD.  BEST AREA FOR THUNDERSTORM DEVELOPMENT STILL
APPEARS TO BE WITH THE NORTHERN SPLIT FRIDAY AFTERNOON FROM
RENO-TAHOE NORTHWARD INTO NORTHEASTERN CA AND NORTHERN NV.  700 MB
TEMPS ARE FORECAST TO DROP TO NEAR 0C BY FRIDAY EVENING LOWERING
SNOW LEVELS TO 7500 TO 8000 FT.  TEMPERATURES WILL TOP OUT FRIDAY
AFTERNOON IN THE MID TO UPPER 60S IN WESTERN NV WITH MUCH COOLER
TEMPERATURES OVER THE SIERRA.

SHOWERS LOOK TO CONTINUE INTO SATURDAY MORNING AS THE NORTHERN WAVE
EXITS THE AREA TO THE NORTHEAST.  SOUTHERN PIECE OF ENERGY IS
FORECAST TO DRIFT SLOWLY ACROSS SOUTHERN CA ON SATURDAY.  THIS WILL
ONCE AGAIN SET UP THE POTENTIAL FOR THUNDERSTORMS SATURDAY
AFTERNOON.  MODELS HANDLE THIS WAVE DIFFERENTLY...THE ECMWF LIFTS
THE WAVE QUICKLY ACROSS SOUTHERN NV AND INTO UT BY SUNDAY MORNING
WHILE THE GFS SLOWLY TAKES THE SYSTEM INTO AZ BY MONDAY.  NOT MANY
CHANGES TO THE SUNDAY TO MONDAY TIME FRAME.  ECWMF HAS A MUCH DRIER
SOLUTION WHILE THE GFS CONTINUES TO GENERATE SHOWERS AND
THUNDERSTORMS EACH DAY.  KEPT SLIGHT CHANCE POPS ACROSS MUCH OF THE
AREA BOTH SUNDAY AND MONDAY WITH LOWER CONFIDENCE BOTH DAYS.
TEMPERATURES WILL WARM THROUGH THE WEEKEND WITH HIGHS IN THE MID 80S
OVER WESTERN NV AND 60S OVER THE SIERRA BY MONDAY.  MOZLEY

&&

.AVIATION...

CONDITIONS REMAIN MOIST AND UNSTABLE WITH UPPER LOW OFF THE
CALIFORNIA COAST.  ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING
WILL INCREASE OVER THE AREA 18-21Z.  STORM MOTION WILL BE TO THE
NORTH AT 15-20KTS...SO ANY MODERATE TO HEAVY RAIN OVER THE TERMINALS
WILL OCCUR IN BRIEF PERIODS.  VISIBILITY REDUCTIONS DOWN TO 1-2
MILES IN AREAS OF HEAVY RAIN...BUT WILL LEAVE MENTION OUT OF THE
FORECASTS DUE TO THE SHORT DURATION.  OUTFLOWS TO 45KTS POSSIBLE
WITH THE STRONGER STORMS.

COVERAGE OF STORMS WILL DECREASE FROM SOUTH TO NORTH BETWEEN
00Z-06Z. HOWEVER ADDITIONAL ENERGY ROTATING AROUND THE LOW COULD
KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING ALL NIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
REST OF THE WEEK...AS THE LOW SLOWLY MOVES OVER THE SIERRA.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 2, 4:46 AM PDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
446 AM PDT TUE JUN 2 2009

CAZ070>073-NVZ001>005-030000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
446 AM PDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE TODAY WITH LOW PRESSURE NEAR
THE CALIFORNIA COAST. THE STRONGEST STORMS WILL OCCUR IN THE
AFTERNOON AND EARLY EVENING AND MAY PRODUCE WIND GUSTS TO 50
MPH...HAIL AND HEAVY RAIN. A FEW SEVERE THUNDERSTORMS ARE
POSSIBLE TODAY.

FASTER SPEEDS TODAY WILL DECREASE THE FLASH FLOOD POTENTIAL.
HEAVY RAIN MAY CAUSE PONDING ON ROADS AND POORLY DRAINED AREAS.
HIGH RUNOFF AMOUNTS ARE POSSIBLE NEAR STEEP TERRAIN AND AT
LOCATIONS THAT RECEIVED HEAVY RAIN YESTERDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE AREA OF LOW PRESSURE WILL REMAIN STATIONARY UNTIL FRIDAY WHEN
IT IS FORECAST TO MOVE OVER THE SIERRA. SHOWERS AND THUNDERSTORMS
ARE LIKELY TO CONTINUE THROUGH FRIDAY...WITH LOWER CHANCES FOR
THE WEEKEND AS INSTABILITY DECREASES.

SEVERE WEATHER REMAINS POSSIBLE...ESPECIALLY ON WEDNESDAY AND
THURSDAY WHEN THE JET STREAM BEGINS TO MOVE OVER THE CENTRAL
SIERRA.

ON FRIDAY AND SATURDAY THE LOW SHOULD BRING COOLER TEMPERATURES TO
THE AREA. NEVADA VALLEY HIGHS SHOULD REMAIN IN THE MID 60S TO LOW
70S...WITH SIERRA HIGHS IN THE MID 50S TO MID 60S. SNOW LEVELS MAY
LOWER FROM 10000 FEET TO 8000 FEET FRIDAY NIGHT AND SATURDAY WITH
SNOW ACCUMULATIONS POSSIBLE IN THE SIERRA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE.

HTTP://WEATHER.GOV/RENO

BRONG

In the hours before

Special weather statement, Jun 2, 1:08 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
108 PM PDT TUE JUN 2 2009

NVZ003-022045-
GREATER RENO-CARSON CITY-MINDEN AREA-
108 PM PDT TUE JUN 2 2009

AT 106 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR DAYTON...OR 6 MILES SOUTH OF VIRGINIA
CITY...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND SMALL PEA OR MARBLE SIZE HAIL... ARE EXPECTED WITH THIS
STORM.

* LOCATIONS AFFECTED INCLUDE...DAYTON...GOLD HILL...SIX MILE
  CANYON...VIRGINIA CITY...CARSON CITY AIRPORT AND DAYTON VALLEY
  AIRPARK.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

RC
Special weather statement, Jun 2, 1:25 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
125 PM PDT TUE JUN 2 2009

CAZ071-072-NVZ002-003-022100-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
125 PM PDT TUE JUN 2 2009

AT 120 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS NEAR WASHOE CITY...OR 9 MILES WEST OF VIRGINIA
CITY...AND MOVING NORTH AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...MOUNT ROSE SUMMIT...NEW WASHOE CITY...
  RENO...SPARKS...STEAD AND SUN VALLEY.

THIS STORM WILL AFFECT TRAVELERS ON US HIGHWAY 395 AND INTERSTATE 80
BETWEEN CARSON CITY AND THE STEAD AND COLD SPRINGS AREAS. DRIVERS
SHOULD EXPECT RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL
RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND
TURN ON YOUR HEADLIGHTS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

RC
Local storm report, Jun 2, 1:42 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             S SIERRAVILLE           39.59N 120.37W
06/02/2009  E0.25 INCH       SIERRA             CA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED BY CAL TRANS NEAR SIERRA AND
            PLUMAS COUNTY LINE SOUTH OF WHITEHAWK AREA. HEAVY RAIN
            BUT NO STANDING WATER.

1252 PM     HAIL             S MARKLEEVILLE          38.69N 119.78W
06/02/2009  E0.50 INCH       ALPINE             CA   TRAINED SPOTTER

            ESTIMATED PEA TO DIME SIZE HAIL.

1257 PM     HAIL             4 NW ALPINE MEADOWS     38.78N 119.82W
06/02/2009  E0.25 INCH       ALPINE             CA   TRAINED SPOTTER

            PEA SIZE HAIL WITH HEAVY RAIN AND FREQ LIGHTNING. CALM
            WINDS.

0105 PM     HEAVY RAIN       3 SSE SOUTH LAKE TAHOE  38.90N 119.96W
06/02/2009  M0.43 INCH       EL DORADO          CA   TRAINED SPOTTER

            PAST 45 MINUTES 0.43 INCHES RAIN WITH PEA SIZE HAIL
            COVERING ENTIRE YARD. MOST OF HAIL HAS MELTED WITH ONLY
            POCKETS OF HAIL LEFT. SOME STANDING AREAS OF WATER ON
            SURFACE STREETS IN NEIGHBORHOOD.

0106 PM     HAIL             4 NNE NEW WASHOE CITY   39.36N 119.75W
06/02/2009  E0.75 INCH       WASHOE             NV   TRAINED SPOTTER

            ESTIMATED PEA TO DIME SIZE HAIL IN STEATBOAT VALLEY. MDT
            RAIN.

0119 PM     HEAVY RAIN       1 S BLAIRSDEN           39.77N 120.62W
06/02/2009  E0.75 INCH       PLUMAS             CA   TRAINED SPOTTER

            HEAVY RAIN WITH SOME PEA SIZE HAIL ON GRAEAGLE MEADOWS
            GOLF COURSE. 0.75 INCHES RAIN WITHIN PAST 30 MINUTES.
            SOME STANDING WATER ON HIWAY 89.

0122 PM     HEAVY RAIN       2 W BLAIRSDEN           39.78N 120.65W
06/02/2009  M0.17 INCH       PLUMAS             CA   TRAINED SPOTTER

            0.17 INCHES RAIN WITHIN LAST 15 MINUTES WITH SOME PONDING
            ON LOCAL STREETS. OCNL THUNDER AND LIGHTNING, NO HAIL
            REPORTED.

0129 PM     HEAVY RAIN       1 S BLAIRSDEN           39.76N 120.62W
06/02/2009  M0.87 INCH       PLUMAS             CA   TRAINED SPOTTER

            0.87 INCHES RAIN PAST 1 1/2 HOURS. NO HAIL. SOME STANDING
            AREAS OF WATER ON LOCAL ROADS.

0130 PM     HAIL             4 S GARDNERVILLE        38.88N 119.74W
06/02/2009  E0.25 INCH       DOUGLAS            NV   TRAINED SPOTTER

            PEA HAIL WITH RAIN

0138 PM     HAIL             4 SSW GARDNERVILLE      38.90N 119.77W
06/02/2009  E0.25 INCH       DOUGLAS            NV   TRAINED SPOTTER

            PEA SIZE WITH HEAVY RAIN.

&&

JKIELHOR
Special weather statement, Jun 2, 1:42 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT TUE JUN 2 2009

CAZ072-NVZ003-004-022115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
142 PM PDT TUE JUN 2 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL OVER WESTERN
NEVADA...

AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR JUNCTION US 395 AND NV 756...OR NEAR
GARDNERVILLE...AND MOVING NORTH AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS...
  JOHNSON LANE...MINDEN...STEWART AND CARSON CITY.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

RC
Special weather statement, Jun 2, 1:59 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
159 PM PDT TUE JUN 2 2009

NVZ002-003-022130-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
159 PM PDT TUE JUN 2 2009

...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE RENO SPARKS
AREA...

AT 156 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS NEAR RENO...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...RENO...SPANISH SPRINGS...SPARKS...
  STEAD...SUN VALLEY AND NWS RENO.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

RC

Nearby

Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.